MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC

COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC
Model Number SPMM-66
Medical Device Problem Codes Migration or Expulsion of Device (1395); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Emotional Changes (1831); Inflammation (1932); Pain (1994); Scar Tissue (2060); Scarring (2061); Hernia (2240); Injury (2348); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of an inguinal hernia.It was reported that after implant, the patient experienced adhesions, scarring, recurrence, severe pain, and suffering.Post-operative patient treatment included revision surgery, peritoneum and old mesh closed with suture, and hernia repair with new mesh.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of an inguinal hernia.It was reported that after implant, the patient experienced defective mesh, mental pain, disability, impairment, loss of enjoyment of life, inflammation, mesh migration, adhesions, scarring, recurrence, severe pain, and suffering.Post-operative patient treatment included revision surgery, peritoneum and old mesh closed with suture, mesh removal, and hernia repair with new mesh.
 
Additional Manufacturer Narrative
Additional info: a4, b5, b7, h6 (added ime e2402: "hypogonadism").Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of an inguinal hernia.It was reported that after implant, the patient experienced hypogonadism, defective mesh, mental pain, disability, impairment, loss of enjoyment of life, inflammation, mesh migration, adhesions, scarring, recurrence, severe pain, and suffering.Post-operative patient treatment included revision surgery, peritoneum and old mesh closed with suture, mesh removal, laparoscopic cholecystectomy, and hernia repair with new meshes.

Brand Name
SURGIPRO
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key10657850
Report Number9615742-2020-02321
Device Sequence Number19727238
Product Code FTL
UDI-Device Identifier10884521101449
UDI-Public10884521101449
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K915526
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2018
Device Model NumberSPMM-66
Device Catalogue NumberSPMM-66
Device Lot NumberA3E0075X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer11/04/2020
02/02/2022
02/14/2024
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date11/24/2020
02/23/2022
02/19/2024
Date Device Manufactured05/30/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient SexMale
Patient Weight87 KG